Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 302, NWS Nashville, TN

June 4, 2006Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 2006, 1:40 PM CDT for Hickman County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2006, 1:40 PM CDT (18:40 UTC)
Expired
Jun 4, 2006, 2:15 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:20 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 4, 1:20 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT SUN JUN 4 2006

.DISCUSSION...
WATER VAPOR AND 12Z UPPER AIR ANALYSIS PLACE A SHORTWAVE TROUGH ACROSS
CENTRAL ILLINOIS WITH TWO DISTINCT AREAS OF CONVECTIVE ACTIVITY...ONE
AREA ACROSS MIDDLE AND EASTERN TENNESSEE AND THE REMNANTS OF A
DECAYING MCS CENTERED IN THE OZARKS.

SURFACE LIS ARE APPROACHING -6 ACROSS SOUTHERN MIDDLE TN AT EARLY
AFTERNOON. WITH THIS MUCH INSTABILITY AND APPROACHING SHORT WAVE
EXPECT SHOWERS/TSTMS TO FIRE UP AS WE GO THROUGH THE AFTERNOON.
HAIL WILL BE THE MAIN THREAT.

MODELS HAVE GOOD HANDLE ON FIRST SHORT WAVE DIVING THROUGH THE AREA
THIS AFTERNOON AND THE SECOND SHORT WAVE THAT WILL MOVE THROUGH
DURING THE EVENING. MAY NOT SEE MUCH FROM SECOND SHORT WAVE AS
MOISTURE WILL BE LACKING ALONG WITH INSOLATION.

GOOD NORTHERLY FLOW INTO AREA ON MONDAY AS AIR MASS DRIES OUT WITH
MEAN RH < 40 PERCENT 1000 TO 500 MB. ANOTHER SHORT WAVE DIVES INTO
THE AREA DURING THE DAY WEDNESDAY WITH UPPER TROUGH FINALLY
REACHING EAST COAST ON WEDNESDAY AS UPPER RIDGE BEGINS TO BUILD
EASTWARD.

LOOKS LIKE MUCH WARMER TEMPS BY FRIDAY AND OVER NEXT WEEKEND AS UPPER
RIDGE SPRAWLS EASTWARD AND SUBSIDENCE UNDERNEATH RIDGE WORKS THIS
WAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  80  58  84 /  20   0   0  10
CLARKSVILLE  58  81  59  82 /  20   0   0  10
CROSSVILLE   52  73  52  76 /  20   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jun 4, 11:45 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT SUN JUN 4 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-042200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1145 AM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
TONIGHT...A FEW OF WHICH MAY BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE THUNDERSTORMS TODAY AND
TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

19

In the hours before

Local storm report, Jun 4, 1:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 PM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             WAVERLY                 36.09N 87.79W
06/04/2006  M0.88 INCH       HUMPHREYS          TN   TRAINED SPOTTER

&&

BBOYD
Local storm report, Jun 4, 1:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             MONTEREY                36.13N 85.24W
06/04/2006  M1.00 INCH       PUTNAM             TN   TRAINED SPOTTER

&&

BBOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:47 PM CDTSevere Thunderstorm WarningOHXOverton28 min
Jun 4, 1:12 PM CDTSevere Thunderstorm WarningOHXHumphreys33 min
Jun 4, 1:14 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford31 min
Jun 4, 1:32 PM CDTSevere Thunderstorm WarningOHXPutnam13 min
Jun 4, 1:43 PM CDTSevere Thunderstorm WarningOHXCumberland47 min
Jun 4, 1:53 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne37 min
Jun 4, 2:25 PM CDTSevere Thunderstorm WarningOHXLewis20 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningOHXWayne26 min
Jun 4, 2:46 PM CDTSevere Thunderstorm WarningOHXLawrence14 min
Jun 4, 2:50 PM CDTSevere Thunderstorm WarningOHXGiles10 min
Jun 4, 3:06 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence24 min
Jun 4, 6:33 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.